CaltechAUTHORS
  A Caltech Library Service

An Achievable Region for Double-Unicast Networks With Linear Network Coding

Xu, Xiaoli and Zeng, Yong and Guan, Yong Liang and Ho, Tracey (2014) An Achievable Region for Double-Unicast Networks With Linear Network Coding. IEEE Transactions on Communications, 62 (10). pp. 3621-3630. ISSN 0090-6778. http://resolver.caltech.edu/CaltechAUTHORS:20141205-074033077

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20141205-074033077

Abstract

In this paper, we present an achievable rate region for double-unicast networks by assuming that the intermediate nodes perform random linear network coding, and the source and sink nodes optimize their strategies to maximize the achievable region. Such a setup can be modeled as a deterministic interference channel, whose capacity region is known. For the particular class of linear deterministic interference channels of our interest, in which the outputs and interference are linear deterministic functions of the inputs, we show that the known capacity region can be achieved by linear strategies. As a result, for a given set of network coding coefficients chosen by the intermediate nodes, the proposed linear precoding and decoding for the source and sink nodes will give the maximum achievable rate region for double-unicast networks. We further derive a suboptimal but easy-to-compute rate region that is independent of the network coding coefficients used at the intermediate nodes, and is instead specified by the min-cuts of the network. It is found that even this suboptimal region is strictly larger than the existing achievable rate regions in the literature.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1109/TCOMM.2014.2350982 DOIArticle
http://ieeexplore.ieee.org/xpl/articleDetails.jsp?arnumber=6882225PublisherArticle
Additional Information:© 2014 IEEE. Manuscript received December 2, 2013; revised April 14, 2014, July 1, 2014, and August 4, 2014; accepted August 17, 2014. Date of publication August 22, 2014; date of current version October 17, 2014. This work was supported by the Advanced Communications Research Program DSOCL06271, a research grant from the Directorate of Research and Technology (DRTech), Ministry of Defence, Singapore. The associate editor coordinating the review of this paper and approving it for publication was P. Popovski.
Funders:
Funding AgencyGrant Number
Ministry of Defence, SingaporeDSOCL06271
Subject Keywords:Network coding; achievable rate region; double-unicast networks; linear precoding; deterministic interference channels
Record Number:CaltechAUTHORS:20141205-074033077
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20141205-074033077
Official Citation:Xiaoli Xu; Yong Zeng; Yong Liang Guan; Ho, T., "An Achievable Region for Double-Unicast Networks With Linear Network Coding," Communications, IEEE Transactions on , vol.62, no.10, pp.3621,3630, Oct. 2014 doi: 10.1109/TCOMM.2014.2350982 URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=6882225&isnumber=6928525
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:52416
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Dec 2014 22:56
Last Modified:22 Jun 2016 23:50

Repository Staff Only: item control page